Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

How to get rid from cold even after taking cetirizine tablets?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1229 Questions
I have been suffering from cold since a week and for the last 2 days, I had taken citrigen tablets and regularly chewing vicks/halls. Even after doing this, I have cold and when I take in breath, I feel a bad smell. Can you suggest what to do to get rid of cold.
Posted Fri, 27 Dec 2013 in Ear, Nose and Throat Problems
Answered by Dr. Vaishalee Punj 5 hours later
Brief Answer: Hi Detailed Answer: Hi Thanks for posting your query on XXXXXXX Cold is a viral infection and usually stays for 5 - 10 days depending on the virus involved. It usually starts with a clear sputum and slowly the sputum thickens to eventually become greenish in colour. This is when the normal flora is coming back to normal and suggests the presence of normal bacteria in the sputum. This sputum may have some smell. It is totally normal to have the smell during the last days of cold. It should subside soon. You can take another cetirizine tablet tonight. If it does not get better, then you may consult an ear, nose and throat specialist to find the cause of smell. A small course of antibiotics like amoxicillin for 3 days may also help. But my opinion is that it will get better on its own. Regards. Dr Vaishalee
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor